Stop doing that or you'll go deaf! That's the new warning (sort of) the FDA will require on popular anti-impotence drugs, spurred after a published report of a man who suffered sudden hearing loss after taking Viagra. The FDA took a look at side effect data and found 29 cases since 1996 where men suffered from similar hearing loss after taking one of the three drugs. "In two thirds of the cases, the hearing loss was ongoing, the agency said." A drug to treat pulmonary hypertension, Revatio, will also receive the warning because it contains the same ingredient as Viagra.
There's still no clear evidence that taking the drugs actually causes hearing loss. "We don't know enough to say that it's ironclad caused by the drugs, but we see enough to say we can't ignore it either," said an FDA doctor.
Viagra already includes a warning about this on their label.
"FDA warns Viagra tied to hearing loss" [MSNBC]
"FDA adding hearing loss risk for impotence drugs"